Everything became exhausting to do and still is at the moment. I became weak-feeling. Then...I noticed I had a rash. Well, I had recently switched fabric softeners. Thought I was having an allergic reaction. I stopped using the softener and took benedryl and applied hydrocortizone creme per my husband. Thing is...it didn't improve. It got worse. I called my allergist....YES I HAVE AN ALLERGIST. Did I forget to mention I happen to be allergic to fire ants and dogs? Depending on the area, I'm allergic to various plants and trees as well. ;) Anyways, they had me come right in and told me I was not having a typical allergic reaction. I was like HUH? The allergy doc who did not know much about my new medication and who proceeded to mispronounce it 3 times told me he thought it was either a bad reaction to the new medication or a virus. And.....that's all. Uh....yeah....OK.
I went to my primary doc today and also called the neurologist as well to clarify and be diagnosed with something....anything....because holy crap batman I am itching all over and now my skin HURTS! So here's what I found out: I AM having a reaction to my new medication. I have been poisoning myself with this medication for weeks now and since it has a long life span in the body, it will take 3-4 days for me to feel better. I may have done damage to my kidneys. I go tomorrow for lab work to check that out.I can't wait for MONDAY! Never thought I would say that! The "sulfa" which is a primary part of the drug and the part I am allergic or sensitive to should be mostly out of my system by then.I only wish I had paid closer attention to the paperwork that came with the medicine warning about a rash and that the time frame could be anywhere within a 4 month window of starting the drug. I did not connect the drug with the rash because it had been 3 weeks since beginning the drug.Had I paid attention I would have stopped those meds sooner and may not be worriying about wheteher or not I hurt my kidneys. I didn't though and I am...
This is the literature on the medicine they had me taking to prevent migraines for people who should NOT take it.
Cautions before Use Zonegran Tablets
The medication can cause life-threatening skin rashes, which may cause a loss of large sections of skin resulting in disfigurement or even death.
Zonegran can affect the ability of bone marrow to make blood cells.
Zonegran has been reported to cause cases of decreased sweating accompanied by a fever. This can be dangerous and can lead to heat stroke and even death.
Zonegran can increase your risk of kidney stones.
Zonegran can cause metabolic acidosis, a condition in which there is too much acid in the body.
Zonegran can cause concentration problems, speech problems, drowsiness, and problems with coordination.
Zonegran Tablets Side Effects
The side effects which may arise due to the usage of Zonegran are as follows:
Indigestion or heartburn
Unusual eye movements
Unusual sensations, such as burning, tingling, or numbness
Irritated or runny nose
Changes in taste
Who Should Not Take Zonegran?
You should not take Zonegran if you are allergic to Zonegran, zonisamide hydrochloride, or any inactive ingredients used to make Zonegran. Your healthcare provider or pharmacist has a list of the inactive ingredients. Also, you should not take Zonegran if you are allergic to sulfonamides ("sulfa drugs").
Zonegran is a sulfonamide ("sulfa" drug). If you are allergic to sulfonamides, you should not take Zonegran.
The medication can cause life-threatening skin rashes, which may cause a loss of large sections of skin (resulting in disfigurement or even death). Let your healthcare provider know immediately if you have an unexplained rash. Your healthcare provider will decide if your rash might become dangerous and may recommend stopping Zonegran.
Fatigue or tiredness
An irregular heart rhythm (arrhythmia)
Feelings of a rapidly or forcefully beating heart (palpitations).